Hail, McDonald
- When
- April 28, 6:40 AM CST
- Where
- McDonald County, Anderson
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.650, -94.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 28, 5:22 AM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 622 AM CDT THU APR 28 2005 .AVIATION... FOR THE 12Z TAFS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DOTTING THE LANDSCAPE EARLY THIS MORNING WILL END BY MID MORNING AS THE LOW LEVEL JET VEERS AND WEAKENS. RADAR/LIGHTNING DATA TRENDS SUGGEST THAT THUNDER SHOULD REMAIN SOUTH OF THE TERMINALS. KSGF VWP AND 10Z ACARS FLIGHT OUT OF SGF INDICATE THAT THE WINDS VEER AND INCREASE GRADUALLY SO DESPITE STRONG LOW LEVEL JET HAVE NOT INCLUDED LLWS IN THE TAFS. COLD FRONT WILL MOVE THROUGH THE TERMINALS THIS AFTERNOON WITH SHARP FRONTAL INVERSION DEVELOPING. MODEL FORECAST SOUNDINGS STRONGLY POINT TO MOISTURE BECOMING TRAPPED BENEATH THE FRONTAL INVERSION WITH STRONG STRATUS SIGNAL DEVELOPING LATE THIS AFTERNOON INTO TONIGHT. FOR THIS TAF CYCLE LOWERED CIGS TO BOTTOM END OF MVFR...HOWEVER THIS MAY BE A BIT OPTIMISTIC WITH IFR CIGS POSSIBLE TONIGHT. IZZI && .DISCUSSION... CLUSTERS OF THUNDERSTORMS DEVELOPED EARLIER TONIGHT AND HAVE GRADUALLY INCREASED IN COVERAGE FROM SOUTH CNTRL KS/NE OK/NW AR. WIDELY SCATTERED CONVECTION ALSO DEVELOPING OVER SOUTHERN MO AS WELL. STRONG ISENTROPIC LIFT WITH LOW STRONG LOW LEVEL JET OF 55-65 KTS NOSING INTO NE OK ATTM...AND IT WILL GRADUALLY VEER WITH TIME. THIS WILL SUPPORT FURTHER STRONG LIFT MOVING INTO THE FCST AREA THIS MORNING. WE STILL HAVE FAIRLY MARGINAL LOW LEVEL MOISTURE ADVECTION WITH GULF MOISTURE REALLY LAGGING. STILL HAVE MORE THAN ENOUGH MOISTURE ABOVE 800MB FOR CONVECTION. NAM DEVELOPS A SMALL STORM COMPLEX THAT WILL MOVE THROUGH THE FCST AREA THROUGH MID MORNING WITH DIFFLUENT 300MB FLOW IN LEFT EXIT REGION OF UPPER JET NOSING INTO EASTERN OK/AR BY 1200 GMT. STORMS ARE ROOTED AROUND 800 MB...SO MAIN THREAT WILL BE SMALL HAIL. SFC LOW WILL GRADUALLY WEAKEN AS IT MOVES EAST THROUGH THE AREA TODAY. BELIEVE MOST OF THE PRECIP WILL BE OVER WELL BEFORE NOON. AFTERNOON TEMPERATURE GRADIENT SHOULD BE STRONG FROM NORTH TO SOUTH TODAY WITH SFC FRONT LYING JUST SOUTH OF THE MO/AR BORDER AND A FAIRLY STIFF E-NE SFC WIND OVER CNTRL MO. DIURNAL CONVECTION MAY DEVELOP ALONG THE MO/AR STATE LINE NEAR THE SFC FRONT WITH NAM CAPES OF CLOSE TO 2000 J/KG. LEFT OVER CONVECTIVE BOUNDARIES MAY ALSO BE PRESENT TO FOCUS CONVECTION OVER EXTREME SOUTHERN MO AS WELL. HOWEVER...MAIN CONVECTIVE ACTION SHOULD BE LATE TONIGHT/FRIDAY WITH THE NEXT SYSTEM TO MOVE OUT INTO THE PLAINS. LOW OFF THE CA COAST STILL PROGGED TO OPEN UP AND MOVE QUICKLY EAST INTO THE CNTRL/SOUTHERN ROCKIES TONIGHT AND INTO THE PLAINS FRI MORNING. LEE SIDE CYCLOGENESIS WILL OCCUR AGAIN THIS AFTERNOON AS THE EXIT REGION OF THE NEXT UPPER JET MAX BEGINS TO MOVE INTO OK/TX PANHANDLES. THIS NEXT SYSTEM WILL BE MORE IMPRESSIVE WITH A STRONGER UPPER SYSTEM AND BETTER DIFFLUENCE ALOFT. WESTERN GULF OF MEXICO SHOULD ALSO FINALLY BE STARTING TO RECOVER...AND LOW LEVEL MOISTURE FEED SHOULD BE MORE IMPRESSIVE AHEAD OF THIS SYSTEM. SYNOPTIC SCALE LIFT WILL CERTAINLY BE STRONGER. LOW LEVEL JET STRENGTHENS AGAIN FROM EAST TX INTO NW AR LATE TONIGHT. CONVECTION SHOULD START TO REDEVELOP LATE TONIGHT WHERE BEST LOW LEVEL MOISTURE CONVERGENCE EXISTS FROM NE OK INTO NORTHERN AR/EXTREME SOUTHERN MO. WILL HAVE HIGHEST RAIN CHANCES IN MY SOUTHERN COUNTIES LATE THU NIGHT. SOME MARGINALLY SEVERE HAIL POSSIBLE BUT NOT OVERLY IMPRESSED BY ELEVATED INSTABILITY LATE THU NIGHT. INSTABILITY INCREASES LATE TONIGHT...09-12Z...WHEN SOME MIDLEVEL COOLING AND MOISTURE ADVECTION MOVES INTO THE AREA. EVEN SO...POINT SOUNDINGS OFF THE NAM ALONG THE SW MO/NW AR BORDER INDICATE AN ELEVATED CAPE OF 300 J/KG LIFTED FROM 800MB. ON FRIDAY...NAM AND GFS ARE IN BETTER AGREEMENT (VERSUS LAST NIGHT) WITH SFC LOW TRACK FROM SOUTH CNTRL OK 12Z FRI TO THE MO BOOTHEEL BY 00Z SAT. WITH LOW TRACKING SOUTH OF THE FORECAST AREA...SURFACE BASED CONVECTION IS UNLIKELY IN SOUTHERN MO...BUT COULD STILL SEE SOME ISOLD SEVERE WEATHER IN THE FORM OF LARGE HAIL IN EXTREME SOUTH CENTRAL MO IF ENOUGH ELEVATED INSTABILITY EXISTS FRI AFTERNOON. MAIN CONCERNS WILL BE HEAVY RAINFALL WITH PWATS RISING TO AROUND 1.25 INCHES IN EXTREME SOUTHERN MO. STRONG LIFT IN LEFT EXIT REGION OF UPPER JET MAY INDUCE SOME LOCALLY HEAVY RAIN. STRONG SYSTEM SHOULD MOVE EAST OF THE AREA FRI NIGHT. NEW OBJECTIVE MOS GUIDANCE DROPS TEMPERATURES INTO THE MID-UPPER 30S OVER MUCH OF THE AREA SAT MORNING. NORTH WINDS SHOULD KEEP FROST FROM BEING A PROBLEM (ASSUMING WE CLEAR OUT). COOL AND DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND. ANOTHER FAST MOVING SYSTEM MAY AFFECT THE AREA EARLY NEXT WEEK. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 AM CDT THU APR 28 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 603 AM CDT THU APR 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. ONGOING SHOWERS AND THUNDERSTORMS FROM A STORM CENTERED OVER CENTRAL OKLAHOMA EARLY THIS MORNING WILL GRADUALLY END FROM WEST TO EAST ACROSS THE OUTLOOK AREA THIS MORNING. ISOLATED STRONGER STORMS ALONG THE SOUTHERN MISSOURI STATE LINE WILL BE CAPABLE OF SMALL HAIL. A FRONTAL BOUNDARY IS EXPECTED TO SET UP ALONG THE ARKANSAS MISSOURI BORDER AS THE SURFACE LOW MOVES EAST THROUGH NORTHERN ARKANSAS THIS AFTERNOON. INCREASING INSTABILITY OVER SOUTH CENTRAL MISSOURI COUPLED WITH CONVERGENCE NEAR THE SURFACE BOUNDARY WILL ALLOW THUNDERSTORMS TO REDEVELOP...MAINLY IN COUNTIES ALONG AND SOUTHEAST OF A SALEM TO GAINESVILLE LINE AFTER 4 PM. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH HAIL THE MAIN STORM THREAT. THIS ACTIVITY WILL DECREASE EARLY THIS EVENING WITH THE LOSS OF DAY TIME HEATING. ADDITIONAL STORMS WILL BE POSSIBLE AFTER 4 AM...MAINLY ALONG AND SOUTH OF HIGHWAY 60...AS ANOTHER STRONGER STORM SYSTEM MOVES INTO THE SOUTHERN PLAINS. SMALL HAIL WILL BE POSSIBLE WITH THE STORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE STRONG STORM SYSTEM WILL MOVE INTO EASTERN OKLAHOMA EARLY FRIDAY MORNING...THEN MOVE TO THE MISSOURI BOOTHEEL FRIDAY EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD NORTHEAST INTO THE AREA FRIDAY MORNING. LOCALLY HEAVY RAIN WILL OCCUR WITH THESE STORMS. SOME STRONGER STORMS MAY ALSO PRODUCE MARGINALLY SEVERE HAIL ALONG THE ARKANSAS MISSOURI STATE LINE IN SOUTH CENTRAL MISSOURI DURING THE MID AND LATE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN SOUTH CENTRAL MISSOURI LATE THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 554 AM CDT THU APR 28 2005 MOZ102-103-281120- BARRY-STONE- 554 AM CDT THU APR 28 2005 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARRY AND SOUTHERN STONE COUNTIES UNTIL 620 AM CDT... AT 551 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF EUREKA SPRINGS...AND MOVING EAST AT 60 MPH. HAIL UP TO PENNY SIZE IS EXPECTED WITH THIS STORM. IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0709 AM CDT THU APR 28 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL LAMPE 36.57N 93.43W
04/28/2005 0.75 INCH STONE MO BROADCAST MEDIA
REPORT RELAYED BY BRANDON BECK AT KY3 TV SPRINGFIELD.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 727 AM CDT THU APR 28 2005 MOZ101-281330- MCDONALD- 727 AM CDT THU APR 28 2005 ...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY UNTIL 830 AM CDT... AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF SOUTH WEST CITY...OR 20 MILES NORTHWEST OF GRAVETTE...AND MOVING EAST AT 65 MPH. THIS STORM WILL BE... NEAR ANDERSON BY 735 AM CDT. 5 MILES NORTH OF PINEVILLE BY 740 AM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
The Springfield radar (KSGF), 113 km away, was scanning. The volume nearest the first event began at 12:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447420.